An axiomatic characterization of the Slater rule

Burak Can, Mohsen Pourpouneh*, Ton Storcken

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

90 Downloads (Pure)


Despite being a well-studied decision rule, the Slater rule has not been analyzed axiomatically. In this paper, we show that it is the only rule which is unbiased, monotone, tournamental, tie-breaking, and gradual. Thereby we provide a characterization of it for the first time. We also show these axioms to be logically independent.
Original languageEnglish
Pages (from-to)835-853
Number of pages19
JournalSocial Choice and Welfare
Issue number4
Early online date5 Jan 2021
Publication statusPublished - May 2021



Cite this